Alert archive / Wisconsin / High Wind Watches in 2011

High Wind Watch 1, NWS Green Bay, WI

September 28, 2011Door County, Wisconsin

NWS Green Bay, WI issued this high wind watch at Sep 28, 2011, 2:27 PM CDT for Door County, Wisconsin. It took effect at Sep 29, 2011, 3:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 2:27 PM CDT (19:27 UTC)
In effect from
Sep 29, 2011, 3:00 PM CDT
Expired
Sep 29, 2011, 3:45 AM CDT
In force
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS73 KGRB 281927
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT WED SEP 28 2011

...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY
MORNING...

.AN INTENSE AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS
LOWER MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE
DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD
THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY MORNING.

WIZ005-010-018>020-030-031-035>037-045-290330-
/O.NEW.KGRB.WI.Y.0005.110929T1800Z-110930T1200Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
227 PM CDT WED SEP 28 2011

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT
FRIDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THURSDAY
  AFTERNOON. 

* WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
  WITH GUSTS AROUND 45 MPH THURSDAY AFTERNOON INTO THURSDAY NIGHT.

* IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WIZ011>013-021-038>040-048>050-073-074-290330-
/O.NEW.KGRB.WI.Y.0005.110929T2000Z-110930T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE-
BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
227 PM CDT WED SEP 28 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 10 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 10 AM CDT
FRIDAY. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID
  TO LATE THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
  WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ022-290330-
/O.NEW.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
227 PM CDT WED SEP 28 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON. 

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE
  THURSDAY AFTERNOON OR EARLY THURSDAY EVENING AND THEN CONTINUE
  THROUGH FRIDAY MORNING. 

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP
  LATE THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. WIND
  GUSTS OF 45 TO 60 MPH ARE EXPECTED...WITH THE HIGHEST GUSTS OVER
  NORTHERN DOOR COUNTY NEAR DEATHS DOOR AND NEAR THE BAY OF GREEN
  BAY.

* IMPACTS...THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH WITH HIGHER
GUSTS MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
ECKBERG/BERSCH
2 follow-up statements
597 
WWUS73 KGRB 290305
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CDT WED SEP 28 2011

...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY
MORNING...

.AN INTENSE AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS
LOWER MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE
DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD
THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY
MORNING.

WIZ005-010-018>020-030-031-035>037-045-291115-
/O.CON.KGRB.WI.Y.0005.110929T1800Z-110930T1200Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
1005 PM CDT WED SEP 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT
FRIDAY...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP 
  THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 
  MPH WITH GUSTS AROUND 45 MPH THURSDAY AFTERNOON INTO THURSDAY 
  NIGHT. 

* IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC 
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG 
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WIZ011>013-021-038>040-048>050-073-074-291115-
/O.CON.KGRB.WI.Y.0005.110929T2000Z-110930T1500Z/
FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE-
BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1005 PM CDT WED SEP 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 10 AM
CDT FRIDAY...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID 
  TO LATE THURSDAY AFTERNOON. 

* WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 
  MPH WITH GUSTS OF 45 TO 50 MPH. 

* IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC 
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG 
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ022-291115-
/O.CON.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
1005 PM CDT WED SEP 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

* TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE 
  THURSDAY AFTERNOON OR EARLY THURSDAY EVENING AND THEN CONTINUE 
  THROUGH FRIDAY MORNING. 

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO 
  DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY 
  MORNING. WIND GUSTS OF 45 TO 60 MPH ARE EXPECTED...WITH THE 
  HIGHEST GUSTS OVER NORTHERN DOOR COUNTY NEAR DEATHS DOOR AND 
  NEAR THE BAY OF GREEN BAY. 

* IMPACTS...THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC 
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG 
  WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH WITH HIGHER
GUSTS MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
436 
WWUS73 KGRB 290845
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT THU SEP 29 2011

...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY
MORNING...

.AN AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS LOWER
MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE
DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD
THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY MORNING.

WIZ022-291645-
/O.UPG.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/
/O.NEW.KGRB.HW.W.0001.110929T2100Z-110930T1200Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
345 AM CDT THU SEP 29 2011

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BY AFTERNOON...AND
  STRENGTHEN LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
  INTO EARLY FRIDAY. 

* NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OF
  45 TO 60 MPH. THE HIGHEST GUSTS ARE EXPECTED OVER NORTHERN DOOR
  COUNTY NEAR DEATHS DOOR AND NEAR THE BAY OF GREEN BAY.

* THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC
  POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS
  WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES
AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE
VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS.

&&

$$

WIZ005-010-018>020-030-031-035>037-045-291645-
/O.EXT.KGRB.WI.Y.0005.110929T1800Z-110930T0600Z/
VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK...
ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...
WAUTOMA
345 AM CDT THU SEP 29 2011

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
CDT FRIDAY...

* STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THURSDAY
  AFTERNOON AND CONTINUE INTO THURSDAY EVENING.

* NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
  GUSTS AROUND 45 MPH.

* THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER
  OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS
  WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WIZ011>013-021-038>040-048>050-073-074-291645-
/O.EXT.KGRB.WI.Y.0005.110929T2100Z-110930T1200Z/
FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE-
BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
345 AM CDT THU SEP 29 2011

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT FRIDAY...

* STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE THURSDAY
  AFTERNOON AND CONTINUE INTO THURSDAY NIGHT.

* NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH
  GUSTS OF 45 TO 50 MPH.

* THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER
  OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS
  WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this high wind watch went out at Sep 28, 11:48 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 28, 11:48 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1148 AM CDT WED SEP 28 2011

UPDATED AVIATION PORTION FOR NEW TAF ISSUANCE

.SHORT TERM...TODAY THROUGH THURSDAY.

FORECAST CONCERNS DIVERSE THIS PERIOD AS DEAL WITH FOG AND
LINGERING PCPN THIS MORNING...THEN STRONG FRONT MOVING THROUGH ON
THU MORNING/AFTN.

UPPER/SFC LOW NOW OVER EXTREME SOUTHERN LAKE MI. BANDS OF PCPN
STILL ROTATING AROUND SYSTEM...AFFECTING SOUTHERN LAKESHORE
COUNTIES THIS MORNING...WITH LIGHTENING SEEN FROM TIME TO TIME
OVER MILWAUKEE AND OZAUKEE COUNTIES. ANOTHER WEAK VORT SEEN
ROTATING THROUGH LOWER MI...SO WILL MAINTAIN SMALL POPS IN THE
EAST TODAY. DENSE FOG SEEN OVER PARTS OF CENTRAL WI...THOUGH HIGH
AND MID CLOUDS LIMITING HOW FAR EAST IT HAS FORMED. WILL WATCH OBS
THROUGH NEXT FEW HOURS TO DETERMINE WHETHER PORTIONS OF ADVISORY
CAN BE CUT. FOG EXPECTED TO LIFT THIS MORNING...WITH TEMPS WARMING
SOME FROM YESTERDAY WITH PARTLY CLOUDY/PARTLY SUNNY SKIES AS
SYSTEM SLOWLY CONTINUES ITS TREK EAST.

UPSTREAM KICKER SYSTEM NOW INLAND PACIFIC NORTHWEST...TO TRAVEL
EAST ALONG U.S. CANADIAN BORDER TODAY...DROPPING INTO THE UPPER
MIDWEST LATE TONIGHT. SHORTWAVE RIDGE OVER WESTERN LAKES TONIGHT
WILL BRING DRY WEATHER TO MUCH OF AREA. THOUGH FEW SHOWERS
POSSIBLE LATE OVER THE NORTHWEST AS COLD FRONT EXPECTED TO ENTER STATE.
FRONT MOVES THROUGH THU MORNING WITH STRONG SHORTWAVE MOVING
THROUGH IN THE AFTERNOON. HAVE MADE LITTLE CHANGE TO POPS FOR THU.
TOYED WITH IDEA OF ADDING THUNDER TO FORECAST...GIVEN MID LEVEL
LAPSE RATES OF 6 TO 7 AND SOME WEAK INSTABILITY SURFACE THROUGH
850MB. GUSTY/BREEZY CONDITIONS TO FOLLOW FRONT. HAVE GONE WITH MAX
TEMPS MID DAY WITH STEADY TEMPS LIKELY IN THE
AFTERNOON...BALANCING EXPECTED DIURNAL HEATING AND SOME COLD
ADVECTION

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT.

THE MAIN FORECAST CONCERNS FOR THIS FORECAST ARE POSSIBLE HIGH WINDS
THURSDAY NIGHT FOLLOWED BY TEMPERATURES THROUGH THE WEEKEND.  THE
MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH
THURSDAY-THURSDAY NIGHT SYSTEM...SO WILL FOLLOW A ECMWF/GFS/SREF
BLEND.  THEREAFTER...THE GFS IS A LITTLE QUICKER REBOUNDING HEIGHTS
OVER THE GREAT LAKES...AND WILL STICK WITH THE ECMWF/GFS ENSEMBLE
BLEND.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...POTENT CLIPPER SYSTEM WILL BE
EXITING OVER CENTRAL LOWER MICHIGAN THURSDAY NIGHT...BUT PLENTY OF
WIND WILL BE LEFT IN ITS WAKE ACROSS THE REGION.  BOTH THE ECWMF AND
GFS SHOW 60-70KT WINDS AT 850MB ARRIVING BY 00Z FRI AND CONTINUING
THROUGH 06Z FRI ALONG WITH STRONG PRESSURE RISES AND ISALLOBARIC
PUSH WHICH WILL BOOST WIND GUSTS.  BUT DESPITE THE STRONG
WINDS...THE MODELS ARE NOT TOO OPTIMISTIC IN REGARDS TO THE STRENGTH
OF THE COLD ADVECTION...AND SUBSEQUENT STEEPENING OF THE LOW LEVEL
LAPSE RATES.  IN FACT...GFS 0-1KM LAPSE RATES ARE ONLY IN THE 5-6
C/KM RANGE THURSDAY NIGHT...SO ITS DOUBTFUL THAT TAPPING INTO THE
850MB WIND CORE WILL OCCUR.  BUT LOOKS LIKE THE NE FORECAST
AREA...ESPECIALLY DOOR COUNTY IN PARTICULAR...STAND TO SEE THE
HIGHEST WIND GUSTS WITH SOME WIND ADVISORY GUSTS POSSIBLE (HIGH WIND
WARNING POSSIBLE FOR DOOR COUNTY WITH BONUS MIXING FROM THE WARM
WATERS OF GREEN BAY).  OTHERWISE...TEMPS ARE MARGINAL FOR LAKE
EFFECT OFF LAKE SUPERIOR UNTIL LATE THURSDAY NIGHT...BUT COULD SEE
SOME COMMA HEAD SHOWERS OVER THE EASTERN FORECAST AREA THURSDAY
NIGHT.  WILL STILL HAVE GUSTY WINDS OVER THE EAST FRIDAY
MORNING...WITH SOME GUSTS BETWEEN 30-40 MPH POSSIBLE AND WILL SLOWLY
SUBSIDE IN THE AFTERNOON.  DELTA T/S FINALLY CREEP UP INTO THE
13-15C RANGE OVER N-C WISCONSIN FOR SOME LAKE EFFECT SHOWERS.  HIGH
PRESSURE AND A VERY DRY AIRMASS ARRIVES FOR FRIDAY NIGHT...LEADING
TO CLEARING SKIES AND COLD TEMPS.

REST OF THE FORECAST...HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS
WEEKEND AS LOW LEVEL TEMPS SLOWLY MODERATE.  WITH CLEAR SKIES AND
LIGHT WINDS...SEEMS THAT SOME FROST WILL BE POSSIBLE SATURDAY
NIGHT.  TEMPS WARMING FROM THE MID TO UPPER 50S ON SATURDAY...INTO
THE LOWER TO MIDDLE 60S ON SUNDAY.
&&

.AVIATION...AREAS OF IFR/MVFR CIGS SHOULD IMPROVE INTO THE VFR CATEGORY
THIS AFTERNOON. A FEW ISOLATED TO SCATTERED SHOWERS SHOULD END
ACROSS NORTHEAST WISCONSIN AS THEY ROTATES SOUTHWEST AROUND PERSISTENT
UPPER LOW THAT HAS AFFECT THE REGION THE LAST SEVERAL DAYS. MANY
QUESTIONS LINGER TONIGHT ON THE POTENTIAL FOR LOW CLOUDS AND FOG.
SURFACE WINDS WILL REMAIN LIGHT ACROSS MUCH OF THE AREA AS THE REGION
WILL BE BETWEEN THE UPPER LOW TO THE SOUTHEAST AND APPROACHING TROUGH
FROM THE NORTHWEST. WILL PROBABLY ADD SOME PATCHY FOG AND LOW
CLOUDS TO 18Z TAFS AT KRHI...KGRB...KAUW...KCWA...AND KATW. WILL
MAKE LAST MINUTE DECISION AFTER LOOKING AT THE LATEST MODEL
GUIDANCE FROM THE GFS. THE FOG MAY NOT GET AS DENSE ACROSS THE
NORTH LATE TONIGHT.

FOR THURSDAY...LOW PRESSURE IS EXPECTED TO INTENSIFY ON THURSDAY
AS UPPER LEVEL ENERGY PIVOTS IN THE OLD UPPER LOW EAST OF THE AREA.
THIS SYSTEM WILL BRING SHOWERS TO THE AREA LATE THURSDAY MORNING
ACROSS THE WEST AND ACROSS THE ENTIRE AREA THURSDAY AFTERNOON INTO
THURSDAY EVENING. MAIN CONCERN WITH THIS SYSTEM WILL BE THE WIND.
LOW LEVEL WINDS AT 925/850MB ARE EXPECTED TO INCREASE TO 40 TO 60
KNOTS THURSDAY AFTERNOON AND EVENING. MANY LOCATIONS COULD SEE
WIND GUSTS AROUND 40 KNOTS STARTING ACROSS THE WEST EARLY TO
MIDDLE THURSDAY AFTERNOON AND ACROSS THE EAST DURING THE MIDDLE TO
LATE AFTERNOON. WIND GUSTS COULD TOP 50 KNOTS IN SOME
SPOTS...ESPECIALLY OVER THE DOOR PENINSULA THURSDAY EVENING AS
COLDER AIR AND SUBSIDENCE WORK INTO THE AREA.

ECKBERG
&&

.MARINE...MODELS FAIRLY CONSISTENT IN BRINGING STRONG WINDS BEHIND
FRONT MOVING THROUGH ON THU. 850MB WINDS 55 TO 65 KTS BY LATE THU
AFTN. INITIALLY TEMPS DO NOT FALL SIGNIFICANTLY...THOUGH BY MID
DAY DELTA T'S IN MODERATE CAT...ALLOWING FOR BETTER MIXING. WINDS
BY THIS TIME DROP SOME...THOUGH GALE CONDITIONS STILL LIKELY. WILL
GO WITH HIGH END GALE WATCH AT THIS TIME...LATER SHIFTS CAN BETTER
DETERMINE NEED FOR STORM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 28, 4:35 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
435 AM CDT WED SEP 28 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
435 AM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG EARLY...MAY LEAD TO TRAVEL DIFFICULTIES FOR THE
MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY
LATE THURSDAY AFTERNOON INTO FRIDAY. GUSTS OF 45 TO 55 MPH ARE
EXPECTED...AND SOME GUSTS UP TO 60 MPH ARE POSSIBLE OVER THE NORTHERN
PART OF THE COUNTY ON THURSDAY NIGHT. WINDS THIS STRONG WILL
LIKELY CAUSE TREE DAMAGE AND POWER OUTAGES. THE WINDS WILL NOT BE
AS STRONG ACROSS THE REST OF THE FORECAST AREA...ALTHOUGH MOST
LOCATIONS SHOULD SEE GUSTS IN THE 35 TO 45 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-290945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
435 AM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

INCREASING NORTHWEST WINDS AND BUILDING WAVES ASSOCIATED WITH THE
PASSAGE OF A COLD FRONT WILL PRODUCE CONDITIONS HAZARDOUS TO
ALL MARINERS FROM LATE THURSDAY AFTERNOON INTO FRIDAY. GALE FORCE
GUSTS ARE LIKELY OVER THE ENTIRE MARINE FORECAST AREA...AND SOME
STORM FORCE GUSTS MAY OCCUR NEAR DEATHS DOOR ON THURSDAY NIGHT.

TE/MPC

In the hours before

Special weather statement, Sep 28, 8:54 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
854 AM CDT WED SEP 28 2011

WIZ005-010>013-018-019-281530-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
854 AM CDT WED SEP 28 2011

...DENSE FOG ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN CONTINUES
THIS MORNING...

AREAS OF DENSE FOG WHICH HAS REDUCED VISIBILITIES TO A QUARTER OF
A MILE OR LESS THIS MORNING EXTENDED FROM MERRILL TO TOMAHAWK.
THE DENSE FOG THEN EXTENDED NORTHWARD TO LAND O LAKES...EAGLE
RIVER...ARBOR VITAE AND TO NEAR IRON MOUNTAIN MICHIGAN.

THE DENSE FOG SHOULD LIFT BY 1030 AM THIS MORNING. MORNING COMMUTERS
SHOULD SLOW DOWN AND ALLOW EXTRA SPACE WITH THE CAR IN FRONT OF YOU.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:17 PM CDTDense Fog AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more9 hr
Sep 28, 4:26 AM CDTGale WatchGRB11 hr
Sep 28, 2:27 PM CDTWind AdvisoryGRBBrown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more34 hr
Sep 28, 3:53 PM CDTStorm WatchGRB12 hr

Nearby

High Wind Watches in Wisconsin, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.